Numerische Mathematik

, Volume 86, Issue 4, pp 635–654

Laguerre-Galerkin method for nonlinear partial differential equations on a semi-infinite interval

  • Ben-Yu Guo
  • Jie Shen
Original article

DOI: 10.1007/PL00005413

Cite this article as:
Guo, B. & Shen, J. Numer. Math. (2000) 86: 635. doi:10.1007/PL00005413

Summary. A Laguerre-Galerkin method is proposed and analyzed for the Burgers equation and Benjamin-Bona-Mahony (BBM) equation on a semi-infinite interval. By reformulating these equations with suitable functional transforms, it is shown that the Laguerre-Galerkin approximations are convergent on a semi-infinite interval with spectral accuracy. An efficient and accurate algorithm based on the Laguerre-Galerkin approximations to the transformed equations is developed and implemented. Numerical results indicating the high accuracy and effectiveness of this algorithm are presented.

Mathematics Subject Classification (1991): 65N35, 65N22, 65F05, 35J05

Copyright information

© Springer-Verlag Berlin Heidelberg 2000

Authors and Affiliations

  • Ben-Yu Guo
    • 1
  • Jie Shen
    • 2
  1. 1.Department of Mathematics, Shanghai Normal University, Shanghai, 200234, China CN
  2. 2.Department of Mathematics, Penn State University, University Park, PA16802, USA US